Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Neck spasms, tiredness. Taken Doxycycline and Xopenex. Concerned that something may have been overlooked.

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My spouse complained of triedness and neck spasms today. When I saw her, it looked as if she was having a seizure. There are no chest pains but when the spasms come on its in a a jerking motion. I took her to ER, they didn't run any blood test etc. The stated it was just a neck spasam and gave her motrin, she really isn't able to take motrin, IB, or naproxen due to ulcers. While she was in ER it happened 3 times and the Dr. still didn't see any importance of doing test. They did manual examine to see if it may nuero problem, however I've never seen a spasm jerk someone as it did her.
She was just given medicine for an upper respitary infection last week from the same ER. They gave her Doxycycline and an inhaler Xopenex HFA.
The antibiotic has made her nauseous and throw up so she took a suppositorie Compro. This was given to her by her primary doctor.
Other medications she is on: Topiramate and Ambein all given due to blood pressure and migranes.
This has never happened before today, she seems to be ok now but I'm concerned that something may have been over looked.

Posted Fri, 27 Apr 2012 in Brain and Spine
Answered by Dr. Hema Yadav 48 minutes later

Thanks for posting your query.

After considering your history, the closest diagnosis seems to be of a dystonia or involuntary muscle spasms caused by side effect of the drug COMPRO suppository containing prochlorperazine which is known to cause, neck stiffness or spasms of neck, tongue arms etc.

To confirm you need to consult your primary physician who had prescribed it.

I'm not sure if the ER doctors were aware of the prescription and might have overlooked it.

I advise you to consult your doctor for adjusting the dose or stopping the drug.
I hope I have answered your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor